Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone seen an endocrinologist for AD weight gain? Otherworldly

Posted by PamJeanBrunot on April 1, 2003, at 18:51:44

In reply to Anyone seen an endocrinologist for AD weight gain?, posted by Otherworldly on April 1, 2003, at 15:00:36

Hi, you're not rambling I want to help you here-I've been there.

I did see an endocrinologist for the AD weight gain you speak of. Have your doc test your T3, T4, and TSH-all thyroid hormones. Also, maybe a fasting glucose test for diabetes.
THEN, you'll at least know that it isn't your body.
Also, all these psycho meds can make us gain a little weight-I have never heard of anyone not gaining "ANYTHING".
Let me know if I can be of anymore help. This is a topic that interests me and I wish you the best! We're all here for you! :o)

.................................................
Hello --

I'm wondering if anybody who is troubled by antidepressant-induced weight gain has ever consulted an endocrinologist to try to sort out what's going on.
Here's my story. I hope, if nothing else, I can get some sympathy from the group. My baseline weight -- into my late 30s -- was about 120, which I sustained effortlessly, eating as much as I wanted. Began a tricyclic, gained 12 pounds in 8 months. Wasn't too concerned, because these were the days when drugs were just prescribed for the short term. Stopped the tricyclic, lost most of the weight. Got depressed again, took trazodone for two years, got back down to baseline weight without dieting. Went on Paxil, gained 20 pounds in five months. No increase in appetite or consumption, just an inexorable gain. Stopped Paxil -- which was quite a mood brightener for me -- because I couldn't stand weighing more than 140 pounds. Lost the weight, got depressed again, started Effexor, gained 40 pounds. Stopped the Effexor, lost most of the weight. Also lost my mind, and had ECT. Since then, have been on various meds, all of which have caused me to pack on pounds. Currently, on Lexapro, am up to 185 -- in another words, more than 50 percent overweight. Started suffering from acid reflux disease (which is known to be weight-related), had an endoscopy, and have now been told that the acid reflux has caused a pre-cancerous condition of my esophagus. My pdoc -- who is considered one of the top psycho-pharmacologists in my city, tells me he almost never runs into a patient like me, and can't suggest anything other than watching my food intake (which I do) and exercise (which I should do more of). But I feel like something is so wrong with my metabolism that all I can do is go off the meds, and fall back into the pits. I'm considering doing it, because I loathe myself at this weight. But I know what it's like to be terribly depressed, and I know that would happen if I went without drugs.
Sorry. I've been babbling. I guess that's what Psychobabble is for, though.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:PamJeanBrunot thread:215123
URL: http://www.dr-bob.org/babble/20030329/msgs/215195.html